Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 22, 2005, 2:36 PM CDT for Clay County, Richland County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 2:36 PM CDT (19:36 UTC)
- Expired
- Apr 22, 2005, 3:33 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 71 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 221937 SVRILX ILC025-159-222030- /O.NEW.KILX.SV.W.0034.050422T1936Z-050422T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 236 PM CDT FRI APR 22 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS RICHLAND COUNTY IN SOUTHEAST ILLINOIS * UNTIL 330 PM CDT * AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF XENIA...OR ABOUT 11 MILES SOUTHWEST OF FLORA...AND WAS MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... FLORA CLAY CITY SCHNELL SAILOR SPRINGS NOBLE PARKERSBURG OLNEY CALHOUN OTHER LOCATIONS IN THE WARNING INCLUDE...CLAREMONT...WENDELIN... WAKEFIELD...DUNDAS AND BERRYVILLE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3861 8871 3857 8792 3886 8793 3885 8829 $$ SHIMON
3 follow-up statements
000 WWUS53 KILX 221955 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 254 PM CDT FRI APR 22 2005 ILC025-159-222030- /O.CON.KILX.SV.W.0034.000000T0000Z-050422T2030Z/ RICHLAND-CLAY- 254 PM CDT FRI APR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR RICHLAND AND SOUTHERN CLAY COUNTIES... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF FLORA...MOVING NORTHEAST AT 35 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... FLORA. CLAY CITY. SCHNELL. NOBLE. OLNEY. PARKERSBURG. CALHOUN. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3862 8860 3856 8800 3878 8810 3878 8827 $$ SHIMON
000 WWUS53 KILX 222012 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT FRI APR 22 2005 ILC025-159-222030- /O.CON.KILX.SV.W.0034.000000T0000Z-050422T2030Z/ RICHLAND-CLAY- 311 PM CDT FRI APR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR RICHLAND AND SOUTHERN CLAY COUNTIES... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR SCHNELL...OR ABOUT 11 MILES WEST OF OLNEY...MOVING NORTHEAST AT 30 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... CLAY CITY. SCHNELL. NOBLE. PARKERSBURG. OLNEY. CALHOUN. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3861 8848 3857 8800 3881 8804 3880 8828 $$ SHIMON
000 WWUS53 KILX 222033 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 331 PM CDT FRI APR 22 2005 ILC025-159-222041- /O.EXP.KILX.SV.W.0034.000000T0000Z-050422T2030Z/ RICHLAND-CLAY- 331 PM CDT FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RICHLAND AND SOUTHERN CLAY COUNTIES EXPIRES AT 330 PM CDT... ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN RICHLAND COUNTY UNTIL 430 PM... THE SEVERE THUNDERSTORM EXITED THE PREVIOUSLY WARNED AREA...THEREFORE THE PREVIOUS WARNING HAS BEEN ALLOWED TO EXPIRE. $$ SHIMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 11:30 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 22, 11:30 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1130 AM CDT FRI APR 22 2005 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE CENTERED OVER WEST-CENTRAL ILLINOIS...WITH WARM FRONT STRETCHING FROM NEAR MACOMB...TO JUST SOUTH OF BLOOMINGTON...TO NORTH OF CHAMPAIGN. LOW OVERCAST AND FOG PERSISTS ACROSS THE NORTHERN CWA...WITH TEMPS HOVERING IN THE UPPER 40S AND LOWER 50S. MEANWHILE...SKIES HAVE BECOME PARTLY SUNNY ACROSS LOCATIONS ALONG AND SOUTH OF I-72 WHERE TEMPS HAVE WARMED WELL INTO THE 60S. COLD FRONT CURRENTLY APPROACHING THE MISSISSIPPI RIVER IS PROGGED TO MAKE ITS WAY EASTWARD ACROSS CENTRAL ILLINOIS DURING THE AFTERNOON HOURS...AS VIGOROUS UPPER LOW TRACKS EASTWARD FROM MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT/DRYLINE AFTER 18Z...WITH THE BEST THREAT FOR STRONG TO SEVERE STORMS BEING EAST OF I-55. NORTHWEST CWA WILL REMAIN IN THE COOL SECTOR...WITH RAIN SHOWERS MOVING IN FROM IOWA/NORTHERN MISSOURI. WILL UPDATE ZONES TO REMOVE THUNDER MENTION AND TO LOWER HIGHS ACROSS THE NW. ELSEWHERE...WILL RAISE HIGHS ACROSS THE EAST/SOUTHEAST CWA...AS PARTLY SUNNY SKIES WILL PERSIST ACROSS THIS AREA FOR SEVERAL HOURS THIS AFTERNOON. WILL ALSO EXTEND MENTION OF POTENTIAL LARGE HAIL THREAT NORTHWARD INTO EAST-CENTRAL ILLINOIS...WHERE BEST INSTABILITY WILL EXIST DURING THE AFTERNOON HOURS. && .PREV DISCUSSION... CONCERNS THIS MORNING CENTER ON THE NE UPPER LOW AND PCPN TODAY AND TONIGHT. ONCE THIS SYSTEM MOVES OFF TO THE EAST, IT WILL PHASE WITH VORT LOBE ROTATING SOUTHEAST OVER SOUTHERN CANADA, PRODUCING A MAJOR CUT OFF LOW OVER THE LOWER GREAT LAKES. AFFECT OF THIS ON AREA THROUGH REST OF PERIOD OTHER PROBLEM. SHORT TERM...TODAY THROUGH SATURDAY NIGHT... 06Z MSAS SURFACE ANALYSIS SHOWS WARM FRONT HAS DRIFTED NORTH SOME...EXTENDING FROM SURFACE LOW NORTH OF STL TO NORTH OF FLORA AND THEN OFF TO THE SOUTHEAST. THIS VERIFIES WELL WITH THE MESONAM PROG. CLOSED OFF UPPER LOW CENTER VERTICALLY STACKED OVER SOUTHEAST NE...WITH THE NAM ALSO VERIFYING WELL ON THIS POSITION. DRY AIR SLOT ROTATING EAST ACROSS WESTERN 1/3 OF MO DEPICTING WELL IN MESONAM 850MB RH FIELD. EXPECT THAT THE DRY SLOT WILL CONTINUE TO MOVE EAST MUCH AS THE NAM DEPICTS, DUE TO THE EASTWARD PROGRESSION OF NE LOW. EXPECT WILL SEE SOME CLOUD BREAK UP IN SOUTHERN 1/2 OF CWA WITH DRY SLOT BEFORE APPROACHING COLD AIR ASSOCIATED WITH UPPER LOW CLOUDS AREA UP AGAIN. TOTAL TOTALS INDICATE STEEPENING LAPSE RATES WITH APPROACH OF THE UPPER SYSTEM AND WITH SOME EXPECTED HEATING CONVECTION IS EXPECTED TO FIRE MIDDAY. SURFACE LOW LEVEL CONVERGENCE ASSOCIATED WITH MINOR FRONTAL OCCLUSION BETWEEN STACKING SURFACE LOW AND THE TRIPLE POINT LOW WILL AID IN CONVECTIVE DEVELOPMENT. PROBLEM WILL BE AMOUNT OF HEATING AND THE TIMING OF THE BOUNDARY AND LOW TRACK OVER THE AREA. SHOULD BE ENOUGH HEATING THOUGH IN THE SOUTHEAST 1/4 OF CWA BEFORE THE SURFACE FEATURES MOVE EAST OF THE AREA TO PRODUCE POSSIBLE SEVERE HAIL STORMS. LONG TERM...SUNDAY THROUGH THURSDAY... VERY FEW CHANGES MADE. ON MONDAY, THE CUT OFF LOW APPEARS TO PUSH A SIGNIFICANT UPPER TROF AND ASSOCIATED SURFACE FRONT/SURGE OF NEW COLD AIR, FROM CANADA INTO IL AREA. THIS WILL TRIGGER CHANCE OF PCPN AND WILL THEREFORE KEEP POPS IN FORECAST. WITH ADDITIONAL COLD AIR, LOWERED THE LOW TEMPERATURES FOR WEDNESDAY AND THURSDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... .IL...NONE. && BARNES/GOETSCH
Hazardous weather outlook, Apr 22, 11:50 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1150 AM CDT FRI APR 22 2005 ILZ027>031-036>038-040>043-047>051-231100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA... JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD 1150 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN ADVANCE OF A COLD FRONT MOVING OUT OF MISSOURI. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE...HOWEVER A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAINFALL. THE STORMS WILL QUICKLY MOVE EAST OF THE REGION BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ044>046-052>057-061>063-066>068-071>073-231100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR... EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON... SHELBYVILLE AND TAYLORVILLE 1150 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON...AS A COLD FRONT MOVES EASTWARD OUT OF MISSOURI. THE PRIMARY THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THE STORMS WILL SHIFT EAST OF THE AREA BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MAINLY BETWEEN 2 AND 6 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:48 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 58 min |
| Apr 22, 3:10 PM CDT | Tornado Warning | ILX | Macon | 35 min |
| Apr 22, 3:30 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.